MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device

BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device
Model Number M00505530
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an overstitch suture cinch was used during a per-oral plication of the esophagus procedure performed on (b)(6) 2026.It was reported that during the procedure, the last cinch failed to deploy.To troubleshoot the issue, the physician broke the device handle and used wire cutters to access the internal metal wire.The wire was wrapped around a kelly clamp multiple times and manually pulled, resulting in successful deployment of the cinch.The troubleshooting prolonged the procedure.Wire cutters and kelly clamps were used during the troubleshooting process to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a150101 is being used to capture the reportable event of cinch failure to deploy.Imdrf code f2301 is being used to capture the reportable event of additional device required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 device code a150101 is being used to capture the reportable event of cinch failure to deploy.Imdrf code f2301 is being used to capture the reportable event of additional device required.Block h11.Device evaluation.The device was not returned for analysis; therefore, a technical analysis could not be performed.The device media analysis included a picture where it can be observed the device into the pouch with the device label information.However, it is not possible identify any damages.For this reason, it is unable to confirm the reported events.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A similar complaint review was completed.There were no emerging trends identified that warrant further action.Based on all gathered information, there is not enough evidence to determine whether the cinch failure to deploy was due to the physician's technique during the procedure or was related to a device malfunction.Additionally, for the event prolonged episode of care, additional device required and surgical intervention, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.Without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "cause not established".In july 2026, boston scientific initiated a voluntary product removal associated with specific lots of the overstitch suture cinch (ref.(b)(4)).The referenced device was in scope of this product removal.

Brand Name
OverStitch Suture Cinch
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25806680
Report Number3005099803-2026-02790
Device Sequence Number9054956
Product Code OCW
UDI-Device Identifier00191506060046
UDI-Public(01)00191506060046(17)290325(10)38939941
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00505530
Device Catalogue NumberM00505530
Device Lot Number0038939941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Supplement Date Received by Manufacturer07/14/2026
Initial Report FDA Received Date07/13/2026
Supplement Report FDA Received Date08/10/2026
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-07142026-006R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown